Alert archive / Maryland / Coastal Flood Statements in 2016
Coastal Flood Statement 13, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jun 3, 2016, 5:17 PM EDT for Dorchester County, Maryland. It took effect at Jun 3, 2016, 11:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2016, 5:17 PM EDT (21:17 UTC)
- In effect from
- Jun 3, 2016, 11:00 PM EDT
- Expired
- Jun 4, 2016, 3:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
County Dorchester County, MD
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WHUS41 KAKQ 032117
CFWAKQ
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT FRI JUN 3 2016
MDZ021-040530-
/O.NEW.KAKQ.CF.S.0013.160604T0300Z-160604T0700Z/
DORCHESTER-
517 PM EDT FRI JUN 3 2016
...WATER LEVELS WILL APPROACH MINOR FLOODING AT BISHOPS HEAD
TONIGHT...
* LOCATION: SOUTHERN DORCHESTER COUNTY AROUND BISHOPS HEAD.
* TIMING: WITHIN A COUPLE HOURS ON EITHER SIDE OF THE HIGH TIDE
CYCLE EARLY THIS MORNING.
* IMPACTS: ELEVATED WATER LEVELS AT HIGH TIDE COULD PRODUCE SOME
NUISANCE FLOODING OF LOW LYING AREAS.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF THE HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
TOTAL TIDE COMBINES ASTRO TIDE AND SURGE.
FLOOD CATEGORY BASED ON TOTAL TIDE.
BISHOPS HEAD MD
MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
TOTAL ASTRO
DAY/TIME TIDE TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
---------- ------- ------- ------- ------- ----------
04/01 AM 3.2 2.6 0.6 1 NONE
04/01 PM 2.7 2.2 0.5 1 NONE
05/02 AM 3.3 2.7 0.6 1 MINOR
05/02 PM 2.9 2.2 0.7 1-2 NONE
06/03 AM 3.5 2.6 0.9 2 MINOR
06/03 PM 2.6 2.2 0.4 1 NONE
$$
$$1 follow-up statement
763
WHUS41 KAKQ 040456
CFWAKQ
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 AM EDT SAT JUN 4 2016
MDZ021-040700-
/O.CON.KAKQ.CF.S.0013.000000T0000Z-160604T0700Z/
DORCHESTER-
1256 AM EDT SAT JUN 4 2016
...WATERS LEVEL APPROACHING MINOR FLOODING AT BISHOPS HEAD EARLY
THIS MORNING...
* LOCATION: SOUTHERN DORCHESTER COUNTY AROUND BISHOPS HEAD.
* TIMING: THROUGH 3 AM THIS MORNING.
* IMPACTS: ELEVATED WATER LEVELS AT HIGH TIDE COULD PRODUCE SOME NUISANCE
FLOODING OF LOW LYING AREAS.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF THE HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
TOTAL TIDE COMBINES ASTRO TIDE AND SURGE.
FLOOD CATEGORY BASED ON TOTAL TIDE.
BISHOPS HEAD MD
MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
TOTAL ASTRO
DAY/TIME TIDE TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
---------- ------- ------- ------- ------- ----------
04/01 AM 3.2 2.6 0.6 1 MINOR
04/01 PM 2.7 2.2 0.5 1 NONE
05/02 AM 3.3 2.7 0.6 1 MINOR
05/02 PM 2.9 2.2 0.7 1-2 NONE
06/03 AM 3.5 2.6 0.9 2 MINOR
06/03 PM 2.6 2.2 0.4 1 NONE
$$
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jun 3, 3:58 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 3, 3:58 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 358 PM EDT FRI JUN 3 2016 .SYNOPSIS... A trough of low pressure remains over the area for today and Saturday as a cold front approaches from the west. The front will cross the area by Sunday night, with weak high pressure returning for Monday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Latest sfc analysis shows TD Bonnie pushing farther offshore with a lee trof of lo pres over the local area. Despite weak forcing...appreciable moisture and decent lo-level lapse rates have allowed sct tstms to develop this aftn, especially over ne nc where sea breeze boundaries are located. Lack of forcing warrants at most 60% pops over the fa, with chance pops for most spots. Main threat would be heavy rain/localized flooding of poor drainage areas, so maintained mention in the hwo. Chances of rain slowly diminish tngt, with cloudy skies continuing thru much of the night. Temps will bottom out to near normal readings...lows avgg in the mid/upr 60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Trof of lo pres remains in the vicinity for Sat...leading to another aftn/eveng chance of shras/tstms (pops range fm 20% e to 50% w). Better chance for strong storms tomorrow than tda, however lift is still not that strong and coverage is questionable, with many areas expected to remain dry. Temps will be very warm with mid-level ridging along the ern seaboard...highs reaching the mid/upr 80s in most inland areas. Better chance for severe wx comes Sun as a cold frnt and associated mid-level shortwave trof approach fm the w. SPC still has the Mid Atlantic in an enhanced risk area for severe storms, with hail, damaging winds, and isolated tornadoes all possible. Although there may be ample cloud cover, increasing lift and shear profiles will make conds favorable to severe wx. Pops are in the likely range all areas. The frnt and associated precip should exit the coast late Sun night...tapering off from w to e. Drier conds for Mon with weak sfc hi pres building into the area. Hi temps will range thru the 80s during the period, with lows in the mid 60s to lwr 70s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... An upper level trough axis pivots across the Great Lakes region Monday Night into Tuesday. Meanwhile, another trough lingers in vicinity of the Southeast Coast along with a boundary at the surface. 03/12z GFS/ECMWF each indicate low pressure developing along the boundary late Monday night into Tuesday and rapidly tracking ne. The GFS keeps the moisture s of ne NC while the ECMWF clips ne NC. Otherwise, wsw mid-level flow should produce generally dry conditions across the remainder of the area. A cold front sweeps through the area Tuesday night with weak high pressure building into the region Wednesday. A trough persists over Ern Canada from the middle through the end of the week maintaining nw flow aloft across the area. The 03/12z ECMWF suggests that a stronger shortwave trough pushes through Thursday night, but this will be considered an outlier at this time and PoPs will remain below 15%. Highs Tuesday reach the mid 80s (upper 70s/low 80s at the coast) ahead of the front, and then drop into the upper 70s/low 80s (mid 70s at the coast) behind the front Wednesday and Thursday. Previous model trends indicated the potential for hot temperatures beginning Friday into next weekend. However, the latest data has become more aggressive with a trough over the Northeast and even into the Mid- Atlantic per the ECMWF. Lows will generally be in the 60s through the period, with the potential for mid/upper 50s inland Wednesday night. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Various meso-scale boundaries over the Mid Atlantic States through the 18Z TAF period. Scattered thunderstorms are expected this afternoon and early evening. Areas of stratus are likely to develop overnight into Saturday morning. As of 18Z...Scattered convection was developing in vicinity of ECG. HI RES models have other convection developing west of RIC and moving east during the afternoon. Have two hour TEMPO groups for thunderstorms at ECG RIC and PHF for the most likely times. Confidence for timing of any thunderstorm at SBY and ORF is rather low. IFR conditions will likely occur early Saturday morning. There may be similarities to this morning but ceilings and visibilities are not expected to get as low as they did this morning...especially at ORF and ECG. Conditions improve by mid morning. Used a combination of various guidance which probably came out closest to GFS LAMP. OUTLOOK...More rounds of thunderstorms are indicated for the afternoon and evening hours of both Saturday and Sunday. A strong cold front moves through early Monday morning with dry weather returns Monday and continues through Wednesday. In addition...patchy fog is possible Sunday morning. && .MARINE... TD Bonnie is lifting ene well offshore this afternoon, with a weak and nebulous pressure gradient along the Mid-Atlantic Coast. This is resulting in light onshore flow. This general pattern will continue tonight and even through Saturday. Wind speeds will generally be aob 10kt out of the se with 2-3ft seas and 1-2ft waves in the Bay. Fog is possible over the water again tonight/early Saturday morning with weak stagnant flow continuing. A warm front lifts through the area Saturday night with the wind shifting to ssw and remaining aob 15kt. Low pressure approaches from the w Sunday with a cold frontal passage Sunday night. A ssw wind will increase to 15-20kt Sunday afternoon into Sunday evening. Seas potentially build to 5ft out near 20nm n of Parramore Island later Sunday afternoon into Sunday night. Marginal SCA conditions are possible mainly for the Bay and nrn ocean zones. Strong tstms are possible with this system, which could produce some locally stronger wind gusts and higher seas/waves. The initial front weakens and drops s of the area Monday, with another cold front dropping through the area Tuesday night. This cool surge could produce another round of low-end SCA conditions. Weak high pressure builds in from the nw Wednesday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAS NEAR TERM...MAS SHORT TERM...MAS LONG TERM...AJZ AVIATION...LSA MARINE...AJZ
Hazardous weather outlook, Jun 3, 3:18 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 318 PM EDT FRI JUN 3 2016 MDZ025-NCZ102-VAZ098>100-041930- MARYLAND BEACHES-EASTERN CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON- 318 PM EDT FRI JUN 3 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING AND MAY CAUSE LOCALIZED FLOODING OF ROADWAYS DUE TO HIGH RUNOFF RATES, POOR DRAINAGE, AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE SATURDAY AFTERNOON AND EVENING AND MAY CAUSE LOCALIZED FLOODING OF ROADWAYS DUE TO HIGH RUNOFF RATES, POOR DRAINAGE, AND PONDING OF WATER. A STRONG COLD FRONT APPROACHES THE REGION ON SUNDAY. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS. NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE AND MAY PRODUCE LARGE HAIL, DAMAGING WIND GUSTS, AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-041930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON-HERTFORD- GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 318 PM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING AND MAY CAUSE LOCALIZED FLOODING OF ROADWAYS DUE TO HIGH RUNOFF RATES, POOR DRAINAGE, AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE SATURDAY AFTERNOON AND EVENING AND MAY CAUSE LOCALIZED FLOODING OF ROADWAYS DUE TO HIGH RUNOFF RATES, POOR DRAINAGE, AND PONDING OF WATER. A STRONG COLD FRONT APPROACHES THE REGION ON SUNDAY. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS. NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE AND MAY PRODUCE LARGE HAIL, DAMAGING WIND GUSTS, AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 3:27 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT FRI JUN 3 2016
NCZ013>017-030>032-032030-
WESTERN
CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-CAMDEN-HERTFORD-PASQUOTANK-GATES-
327 PM EDT FRI JUN 3 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN...PASQUOTANK...
PERQUIMANS...SOUTHEASTERN GATES...BERTIE...CAMDEN...HERTFORD AND
NORTH CENTRAL CURRITUCK COUNTIES...
AT 325 PM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE CLUSTERED
OVER WINFALL...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3594 7704 3593 7717 3622 7723 3630 7719
3646 7608 3617 7596 3618 7600 3614 7600
3608 7641 3601 7651 3601 7658 3606 7662
3601 7669 3593 7674 3594 7669 3593 7670
3588 7691 3590 7694 3586 7703
TIME...MOT...LOC 1925Z 246DEG 25KT 3625 7645
GINGRICHSpecial weather statement, Jun 3, 4:51 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT FRI JUN 3 2016
VAZ064-517-519-521-032130-
CAROLINE-WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX-
451 PM EDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KING AND QUEEN...
NORTHWESTERN ESSEX AND NORTHEASTERN CAROLINE COUNTIES...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PORT ROYAL...OR
9 MILES SOUTH OF KING GEORGE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3819 7725 3819 7723 3820 7722 3817 7718
3817 7715 3815 7712 3816 7709 3814 7708
3816 7706 3811 7705 3809 7703 3811 7699
3809 7699 3808 7695 3805 7692 3798 7690
3784 7722 3815 7736 3821 7725
TIME...MOT...LOC 2050Z 330DEG 22KT 3815 7722
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:30 AM EDT | Dense Fog Advisory | AKQ | Dorchester, Somerset, Wicomico, Worcester | 5 hr |
Nearby
Coastal Flood Statements in Maryland, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.